Join Date: Dec 2007
If you're here everyone knows what TN means..no problem.
Don't get so locked into what someone else's symptoms sound like.TN is a VERY individualized disorder. I have been doing support group work at one level or another for a decade and NO ONE has ever described their symptoms the same way,, don't get hung up on that....
Yeah the symptoms you desceibed sound like TN that is of course from someone who has not seen you records,,,so take it only that far.
Are you seeing a Neuro or are you with a GP (your regular doctor)??? I have real issues with GP's trying to treat this disorder because they are unaware of the actual doses that are necessary and SAFE for TN patients...keep that in mind....
Also,,if your insurance company will go for it or if your MD has some sample packets of the non generic gabapentin or Neurontin around TRY THEM!! I have found much better results and far fewer side effects by taking Neurontin...again that's just me....I have always for that when you start a new med you need to give it a few months before you decide if it's going to work well for you or not,,so don't give up hope if in the beginning you have some issues with any medication....I have very few with Neurontin and have been taking very high doses for MANY years along with Lyrica and Methadone but I have been under the care of pain management for many years,,I felt that I had exhausted quickly what Neuro had to offer so jumped to PM to deal with it.....for me a good move,,not for everyone,,,,again it's very individualized.....
You may find in a few months that what ever side effects you started with are gone and you are pain controlled for many years,,,don't be pessimistic starting out there are a lot of medications to try.....try them all..what may not work for me may be great for you....I do suggest that you give it a few months on any medication before you decide that it's not working,,your body may adapt and the side effects may go away.
Next,,real quick,,,be sure to be taking a good Vit B complex and if you can tolerate it a calcium supplement with a good dose (at least 2000icu of vit D and something with magnesium) all are important as is a multi vit with high doses of Selinium,,,,,just the basics.
Get rid of anything with Aspartame (diet sodas,,whatever it's in everything) MSG, caffeine ( you can have a cup or two in the AM but if you drink it all day go to decalf) and as much sugar as possible (sugar adds to inflammation in the body).
The basics,, eat well get rid of fried and processed foods as much as possible...get as much sleep as possible,,,if it means asking your GP for some ambien,,,do it. Sleep is essential (of course,,I'm writing this at around 3AM!!) as is controlling stress.
If you are running a day care center ....stress plays an even bigger role than you might think....go invest in a basic CD on relaxation/meditation/and controlled breathing....no one ever listens to me on this part but I will tell you that this one part had done more to help me control my TN pain than anything else....that's the truth....
OK so you got a quick basics on how to deal with TN,,,from there don't get lost because your symptoms don't sound like everyone else's....it's just how you describe pain...that's all.
The bigger issue is ,,will the meds work?? if they do remember that there is nothing etched in stone about how you take the meds as long as you don't exceed what your MD has prescribed daily.....so he says take it twice a day ,, you may find that taking smaller dose,,,like 3 0r 4 times a day gives you less side effects and better pain coverage....a lot of dealing with TN is being aware that you need to do what works best for you,,not by what the books say......
Well..I hope I've helped a little...if you want to private message me feel free to do so...if I can help I will...I check this forum a few times a week so,,,,,,I'll get back to you if you need me,,,it may just take a few days....
Hang in there and good luck,,,,,,,,,,,,,,,,,,,Beth